, first off, I am so sorry you are dealing with all of this. I am glad you have been so proactive about getting treatment!
Are you noticing that your pain is getting worse as you are tapering down on the prednisone? That is not uncommon, especially in the earlier stages of arthritis, when you are still working to get the inflammation under control. I would definitely talk to your doctor about this, if you aren't already doing so. Long term prednisone usage is discouraged, due to its side effects, but you and your doctor may need to come up with a plan to monitor and control your pain *before* you are fully off the steroids. And, I see you mentioned skin bumps. Do you mean like a rash? Because, that can be a pretty common and harmless side effect of prednisone usage and should clear up when you quit taking it. However, if you have any questions or concerns about any new or worsening symptom you are experiencing, please don't hesitate to contact your doctor, just to be safe.
You have obviously been through a LOT already this year, and it's okay to take some time to acknowledge that trauma. Take some time to process those feelings and *definitely* practice tons of self care right now (whatever brings you peace -- binge watching tv, going to bed early, talking on the phone with friends, doing a crossword, etc).
As far as how long it will take to return to normal, well, I doubt anyone can fully answer that for you (an annoying answer, I know). You may return to some semblance of normal or you may have to adjust what 'normal' looks like for you. The more proactive you stay with your medical team, the better chance you have of getting a handle on the issues you are experiencing right now, so keep advocating for yourself like you have been!
And hang in there! This community knows how much stuff like this stinks! You are already doing MUCH better than you were earlier this year and that's something to put in the "win" column. You can do this. We know it's not easy and it's not fun, but just hang in there and keep fighting! You got this!
Best, Erin, RheumatoidArthritis.net Team Member.